Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 197, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2016, 1:06 PM CDT for 4 counties in Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 1:06 PM CDT (18:06 UTC)
- Expired
- Jul 10, 2016, 1:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 34 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:24 PM CDT | TSTM WND DMG | 2 Se Enterprise, AL | REPORTS OF MULTIPLE TREES DOWN IN THE SE PORTIONS OF ENTERPRISE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WUUS52 KTAE 101806 SVRTAE ALC031-045-061-069-101845- /O.NEW.KTAE.SV.W.0197.160710T1806Z-160710T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 106 PM CDT SUN JUL 10 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COFFEE COUNTY IN ALABAMA... NORTHWESTERN HOUSTON COUNTY IN ALABAMA... NORTH CENTRAL GENEVA COUNTY IN ALABAMA... SOUTHWESTERN DALE COUNTY IN ALABAMA... * UNTIL 145 PM CDT * AT 105 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR NEW BROCKTON TO 7 MILES NORTHWEST OF HARTFORD... MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... DALEVILLE...ENTERPRISE...FORT RUCKER...OZARK...LEVEL PLAINS... NEWTON...NEW BROCKTON...CLAYHATCHEE...COPPINVILLE... BATTENS CROSSROADS...HOOPER STAGE FIELD...LOWE ARMY HELIPORT... CENTRAL CITY...WICKSBURG...HOLLIS DAIRY ROAD...KELLY... ENTERPRISE MUNICIPAL A/P...KNOX FIELD...GERALD AND POWER DAM ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3149 8576 3125 8551 3112 8584 3128 8601 TIME...MOT...LOC 1805Z 245DEG 21KT 3131 8592 3117 8580 HAIL...<.75IN WIND...60MPH $$ 42-DVD
2 follow-up statements
357
WWUS52 KTAE 101826
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
126 PM CDT SUN JUL 10 2016
ALC061-101836-
/O.CAN.KTAE.SV.W.0197.000000T0000Z-160710T1845Z/
GENEVA AL-
126 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GENEVA COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3149 8576 3125 8551 3119 8565 3119 8592
3128 8601
TIME...MOT...LOC 1826Z 237DEG 15KT 3135 8587 3121 8575
$$
ALC031-045-069-101845-
/O.CON.KTAE.SV.W.0197.000000T0000Z-160710T1845Z/
COFFEE AL-HOUSTON AL-DALE AL-
126 PM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN COFFEE...NORTHWESTERN HOUSTON AND SOUTHWESTERN DALE
COUNTIES...
AT 126 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ENTERPRISE TO NEAR DALEVILLE...MOVING NORTHEAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ENTERPRISE...FORT RUCKER...OZARK...LEVEL PLAINS...
NEWTON...NEW BROCKTON...CLAYHATCHEE...COPPINVILLE...
BATTENS CROSSROADS...HOOPER STAGE FIELD...LOWE ARMY HELIPORT...
CENTRAL CITY...WICKSBURG...HOLLIS DAIRY ROAD...KELLY...
ENTERPRISE MUNICIPAL A/P...KNOX FIELD...GERALD AND POWER DAM ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3149 8576 3125 8551 3119 8565 3119 8592
3128 8601
TIME...MOT...LOC 1826Z 237DEG 15KT 3135 8587 3121 8575
HAIL...<.75IN
WIND...60MPH
$$
42-DVD107
WWUS52 KTAE 101835
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM CDT SUN JUL 10 2016
ALC031-045-069-101845-
/O.EXP.KTAE.SV.W.0197.000000T0000Z-160710T1845Z/
COFFEE AL-HOUSTON AL-DALE AL-
135 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE...
NORTHWESTERN HOUSTON AND SOUTHWESTERN DALE COUNTIES WILL EXPIRE AT
145 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3149 8576 3125 8551 3119 8565 3119 8592
3128 8601
TIME...MOT...LOC 1833Z 245DEG 21KT 3135 8587 3121 8575
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:32 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 10, 12:32 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 132 PM EDT SUN JUL 10 2016 .AVIATION [Through 18Z Monday]... Scattered showers and thunderstorms will continue to develop across the Florida Panhandle and southeast Alabama and will spread northeastward this afternoon and early evening, mainly from TLH north and west. DHN has the best chance of seeing brief MVFR/IFR visibility restrictions from thunderstorms, and will also see MVFR cigs at times this afternoon. Showers and storms will diminish this evening, and VFR conditions are anticipated tonight and tomorrow morning at all terminals. && .PREV DISCUSSION [945 AM EDT]... .NEAR TERM [Through Today]... Made some minor changes to precipitation chances this morning; added likely showers and thunderstorms to our western Gulf zones (along with a few coastal locations) due to good coverage of ongoing showers and thunderstorms there. Otherwise, the forecast looks to be on track, with showers and thunderstorms likely across the FL Panhandle, southeast AL, and parts of southwest GA this afternoon. PWAT values in these areas will be around 2", and along with CAPE above 2000 J/kg and forcing from the sea breeze, this will result in fairly widespread coverage of precipitation during the afternoon and early evening hours. .SHORT TERM [Tonight Through Tuesday]... The beginning of the work week will mark yet another change in the overall weather pattern across the tri-state region. The shortwave trough to the west that has been influencing our weather this weekend will weaken and cut off from the mean flow, opening the door for the sub-tropical ridge to build back in over the tri-state region. All model guidance is indicating deep layer drying across the region as the ridge builds in, which will effectively supress convection across much of the region on Monday. The exception will be northwest portions of the forecast area, where residual moisture may linger through the afternoon hours before being scoured out as ridging builds in. Current forecast PWATS across the region on Monday afternoon are progged to drop to around or just below 1.50", with northwestern portions of the area closer to 1.75". POPs generally illustrate this trend, with higher POPs across our AL, and western GA and FL counties (40%) and lower POPs to the southeast (20-30%). Beginning Tuesday, there is good model to model and run to run agreement among guidance in moisture gradually returning to the area, as a deep layer southwest flow regime resumes over the region. High temperatures will generally run in the low to mid 90s across the region with heat indices ranging from 99 to 105F. .LONG TERM [Tuesday Night Through Sunday]... There continues to be signals within the latest operational guidance in another shortwave trough skirting across the Ohio Valley and Mid- South, kicking the cut-off low and associated deep layer moisture eastward toward the latter part of the week. This is reflected in the POP grids from Wednesday onward, as increasing thunderstorm chances return to much of the area with values increasing to near climatology (50%) by the end of the week. Expect high temperatures to hold in the mid 90s, with heat indicies rising in response to the moisture increase to range from 102-107F. .MARINE... South to southwest winds generally 15 knots or less are expected with seas remaining at or below 2 feet. .FIRE WEATHER... No concerns. .HYDROLOGY... Scattered showers and thunderstorms are expected through the period. Organized areas of heavy rain with this activity will be unlikely. Therefore, the risk of flooding or flash flooding will be low for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 74 95 74 / 10 20 10 20 10 Panama City 79 90 78 89 78 / 20 20 10 20 10 Dothan 74 93 73 92 73 / 30 30 20 20 10 Albany 74 95 73 95 74 / 30 30 20 20 10 Valdosta 73 96 72 98 74 / 20 20 10 20 20 Cross City 74 95 73 94 74 / 10 20 10 20 20 Apalachicola 78 92 77 89 77 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Pullin LONG TERM...Pullin AVIATION...Lahr MARINE...Pullin FIRE WEATHER...Fournier HYDROLOGY...Pullin
In the hours before
Special weather statement, Jul 10, 11:57 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1157 AM CDT SUN JUL 10 2016 FLZ012-013-101730- INLAND BAY FL-CALHOUN FL- 1157 AM CDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND CENTRAL CALHOUN COUNTIES UNTIL 1230 PM CDT... AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF BLOUNTSTOWN...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLOUNTSTOWN...BETTS...MOOSE POND...WHITE POND...RED OAK...CHASON... DURHAM...NETTLE RIDGE...CENTER LAKE...CLARKSVILLE... BLOUNTSTOWN AIRPORT...FOUNTAIN...SAUNDERS...MACEDONIA...CAMPS HEAD... CHIPOLA...SHARPSTOWN...KENNYS MILL...WILLIS AND ABE SPRINGS. LAT...LON 3038 8547 3055 8548 3056 8504 3036 8505 TIME...MOT...LOC 1656Z 272DEG 12KT 3046 8525 ADL
Special weather statement, Jul 10, 12:01 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM CDT SUN JUL 10 2016
ALZ065-066-068-069-101730-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
1201 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
NORTHWESTERN HOUSTON...NORTH CENTRAL GENEVA AND SOUTHWESTERN DALE
COUNTIES UNTIL 1230 PM CDT...
AT 1200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEVEL PLAINS...OR NEAR DALEVILLE...MOVING
EAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...OZARK...ENTERPRISE...FORT RUCKER...LEVEL PLAINS...
NEWTON...CLAYHATCHEE...COPPINVILLE...WATERFORD...
HOOPER STAGE FIELD...LOWE ARMY HELIPORT...KELLY...KLONDYKE HILL...
KNOX FIELD...GERALD...POWER DAM ROAD...HANCHEY FIELD...
DEAN CHURCH ROAD...COOL SPRINGS AND HIGH BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3123 8589 3143 8578 3143 8554 3113 8567
3116 8580
TIME...MOT...LOC 1700Z 273DEG 6KT 3124 8579
ADLLocal storm report, Jul 10, 12:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST LOWE ARMY HELIPORT 31.36N 85.75W
07/10/2016 M47 MPH DALE AL OTHER FEDERAL
41 KNOT OR 47 MPH GUST MEASURED AT KLOR
&&
DVDSpecial weather statement, Jul 10, 12:41 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 141 PM EDT SUN JUL 10 2016 FLZ016-026-101815- LIBERTY FL-GADSDEN FL- 141 PM EDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LIBERTY AND WESTERN GADSDEN COUNTIES UNTIL 215 PM EDT... AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GREENSBORO...OR 12 MILES WEST OF QUINCY... MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...GRETNA...WETUMPKA...HARDAWAY...SAWDUST...SYCAMORE AND JUNIPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3047 8487 3058 8490 3065 8468 3046 8461 TIME...MOT...LOC 1741Z 256DEG 10KT 3054 8479 ADL
Special weather statement, Jul 10, 12:47 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM CDT SUN JUL 10 2016
ALZ065-101830-
COFFEE AL-
1247 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 130
PM CDT...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELBA...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...NEW BROCKTON...LEE...CLINTONVILLE...VICTORIA...
RICHBURG...LOWRY MILL...ZOAR...CARL FOLSOM A/P...JAVA...
WOODLAND GROVE CHURCH...EANON...TABERNACLE...CAMP ALAFLO BSA...
ARCUS...WISE MILL...MIXONS CROSSROADS AND CAMP HUMMING HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3140 8614 3155 8614 3159 8583 3140 8582
3139 8600
TIME...MOT...LOC 1747Z 263DEG 10KT 3147 8599
ADLSpecial weather statement, Jul 10, 12:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1257 PM CDT SUN JUL 10 2016
ALZ065-066-068-069-101830-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
1257 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
NORTHWESTERN HOUSTON...NORTHEASTERN GENEVA AND SOUTHERN DALE COUNTIES
UNTIL 130 PM CDT...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR HARTFORD AND GENEVA...MOVING EAST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOTHAN...HARTFORD...MIDLAND CITY...SLOCOMB...MALVERN...
COFFEE SPRINGS...BALD HILL...BATTENS CROSSROADS...CENTRAL CITY...
SPEARS...WICKSBURG...AND MARVIN CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3116 8604 3132 8598 3122 8583 3118 8569
3131 8549 3118 8549 3108 8560 3104 8568
TIME...MOT...LOC 1756Z 252DEG 10KT 3116 8582
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:01 PM CDT | Special Weather Statement | TAE | Dale | 29 min |
| Jul 10, 12:38 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 24 min |
| Jul 10, 12:47 PM CDT | Special Weather Statement | TAE | Coffee | 43 min |
| Jul 10, 12:57 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Jul 10, 1:07 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 38 min |
| Jul 10, 1:18 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 42 min |
| Jul 10, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 27 min |
| Jul 10, 1:54 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 36 min |
| Jul 10, 2:06 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.